Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Surfaces in $ {\bf R}\sp 4$ with constant affine Gauss maps


Authors: Luc Vrancken and Chang Ping Wang
Journal: Proc. Amer. Math. Soc. 123 (1995), 855-863
MSC: Primary 53A15
DOI: https://doi.org/10.1090/S0002-9939-1995-1246540-5
MathSciNet review: 1246540
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the affine Gauss maps of nondegenerate surfaces in $ {\mathbb{R}^4}$ with respect to the Burstin-Mayer normalization (1927) and with respect to the normalization obtained by Nomizu and the first author in 1993. We determine up to affine transformations all surfaces in $ {\mathbb{R}^4}$ with constant affine Gauss maps.


References [Enhancements On Off] (What's this?)

  • [1] C. Burstin and W. Mayer, Die Geometrie zweifach ausgedehnter Mannigfaltigkeiten $ {F_2}$ im affinen Raum $ {R_4}$, Math. Z. 26 (1927), 373-407. MR 1544861
  • [2] F. Dillen, G. Mys, L. Verstraelen, and L. Vrancken, The affine mean curvature vector for surfaces in $ {\mathbb{R}^4}$, Math. Nachr. 166 (1994), 155-165. MR 1273330 (95b:53013)
  • [3] W. Klingenberg, Zur affinen Differentialgeometrie, Teil I: Über p-dimensionale Mimimalflächen und Sphären im n-dimensionalen Raum, Math. Z. (1951), 65-80. MR 0049637 (14:206b)
  • [4] -, Zur affinen Differentialgeometrie, Teil II: Über 2-dimensionale Flächen im 4-dimensionalen Raum, Math. Z. 54 (1951), 184-216. MR 0049638 (14:206c)
  • [5] J. Li, Harmonic surfaces in affine 4-space, preprint. MR 1715185 (2000m:53020)
  • [6] K. Nomizu and L. Vrancken, A new equiaffine theory for surfaces in $ {\mathbb{R}^4}$, Internat. J. Math. 4 (1993), 127-165. MR 1209963 (94f:53014)
  • [7] C. Scharlach and L. Vrancken, Affine transversal planes for surfaces in $ {\mathbb{R}^4}$, Geometry and Topology of Submanifolds V, World Scientific, Singapore, pp. 249-254. MR 1339979 (96k:53009)
  • [8] R. Walter, Über zweidimensionale parabolische Flächen im vierdimensioalen affinen Raum, Teil I, Allgemeine Flächentheorie, J. Reine Angew. Math. 227 (1967), 178-208. MR 0216389 (35:7223)
  • [9] -, Über zweidimensionale parabolische Flächen im vierdimensioalen affinen Raum, Teil II, Spezille Flächen, J. Reine Angew. Math. 228 (1967), 71-92. MR 0218987 (36:2070)
  • [10] C. P. Wang, Surfaces in $ {\mathbb{R}^4}$ with harmonic affine normal bundle, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A15

Retrieve articles in all journals with MSC: 53A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1246540-5
Keywords: Equiaffine surfaces in $ {\mathbb{R}^4}$, affine Gauss maps
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society